Posted by: James | 2009-07-06

Paxil Withdrawal

Hi Doc,

I was going through this tough period and experienced symptoms of anxiety and depression. Visited a psychiatrist and was subsequently put on Paxil medication. Been on it just over a month. Started with 10mg and increased to 20mg mid June. I honestly do not see the benefits of this drug. There are more side-effects than actual benefits. All it did was make me drowsy, tired, unconcerned with anything, and sexually dis-functional! Silly medication honestly!

I was told u can' t suddendly stop treatment. Your body will go into shock or something like taht. I think I' m gonna stop it anyway. It' s made me worse-off really! Don' t see the point in continuing it. What could happen if I suddenly stop it though ?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Generally, all Antidepressants ( ADs) suit around 70 % of people well, and we really cant tell ahead of time, which one would best suit you. Some people find Paxil very helpful, others don't. If the original decision to try you on an AD was wise, you may be well suited by some other AD, related to by significantly different from Paxil.
Its not true that one cannot just stop the treatment, especially in the first month, but i's best not to stop suddenly, but to tail it off more gradually --- go back to 10 for a few days, then one alternate days for a few doses, then stop. If you find unpleasant symptoms, which is unlikely, go back to the last dose on which you were comfortale, and come down still slower. Depending on what form of the drug you were given, if it's a tablet you may be able to brteak it and go down by half tablet doses. If one stops suddenly
, the result isn't disasterous, but one MAY generally feel unwell, and its best to avoid this if practical.
Consider seeing a bright local psychologist for a form of very practical and sensible talking therapy called CBT or Cognitive-Behaviour Therapy --- it needn't take very long, and good research has found it impressively effective in various situations. And no side-effects !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.